| Catalog Number |
VSTAS1 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown general procedure on an unknown date.The customer received damaged packaging and defective fibrin sealant preparation device.There was no patient use.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: - please clarify, which packaging was damaged (the shipping box, the product carton box, or the inner sterile packaging within the carton box)? packaging was not damaged.- if the inner sterile packaging within the carton box were damaged, please specify of which component (the pre-filled syringe, or the dual applicator)? the dual applicator tip was damaged.Threads in knob were stripped.- was the sterility of the product within the product box compromised? no.- it has been stated the product was defective, can you lease clarify, how was the product defective? the threads were not aligning to the appropriate places.- were there any quality issues regarding the product within? or is this solely a packaging issue? the product within.¿ was the product used on the patient? no.¿ did this issue contribute to any patient adverse event? no.¿ are there any pictures available? yes, they are already sent ¿ what is the lot number? n/a.¿ was the product seal on the foil still intact when the package of the dual applicator was opened? yes.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer?, h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions h6 component code: g07002 - pending evaluation of returned device the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.Additional information: d4 ¿ the actual device batch number associated with this event is not known.The following are the possible batch numbers: 3583735 and 3570339 this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.A manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.Additional information: d4, h4: the actual device batch number associated with this event is not known.The following are the possible batch numbers: batch 3570339 mfg date: 7/8/2024, exp date: 7/9/2029.Batch 3583735 mfg date: 8/6/2024, exp date: 8/6/2029.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: h 3.Device evaluated by manufacturer? additional information: h 6.Component code, h 6.Type of investigation, h6.Investigation findings, h 6.Investigation conclusions.H 6.Investigation findings: c22 - photo evaluation h3 investigation summary = > the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the vstas1 device was returned with the adapter broken with the luer lock damaged was returned and one inside a plastic bag, the spray and drip tip damaged and the pre-filled syringe still with component.In addition, the blister from the packaging was returned along with the instrument.Due to the condition of the retuned device, no functional testing could be performed to evaluate the reported incident.Additionally, photos were provided and they showed the condition of the reported event.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.The event reported was confirmed and it is related to improper use of the device.One possible cause for the damage found on the adapter may be excessive external load placed on the device.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Additional information was requested, and the following was obtained: lnstituto grifols, s.A.(ig) upon the reception of the notified incident, additional information was requested such as the batch number, the conditions of the product seal when the package of the dual applicator was opened, as well as the availability of a sample of the involved device.The following additional information was received: ¿ the product seal on the foil was still intact when the package of the dual applicator was opened.¿ the device was returned to ethicon.According to our standard procedures, an investigation was initiated focused on the following: a.Evaluation of the returned sample at ethicon facilities: ethicon conducted an investigation related to the returned unit, which indicated the following: ¿ the batch number of the received sample was a04j158501.¿ the visual analysis of the returned device revealed that the adapter was broken.The luer locks, as well as the spray and drip tips, showed visible damage (figure 1 and 2).Additionally, the pre-filled syringe was also returned, still containing product, along with the original packaging blister.¿ due to the condition of the returned device, no functional testing could be performed to evaluate the reported incident.¿ as part of eth icon's quality process, all devices are manufactured, inspected, and released according to approved specifications.According to ethicon's investigation, the event reported was confirmed and it is related to improper use of the device.One possible cause for the damage found on the adapter may be excessive external load placed on the device.B.Investigation of the dual applicator tip: considering the nature of the reported incident, ethicon was requested to carry out an investigation of the batch of tips involved, as ethicon is the supplier of veraseal dual applicator.The investigation focused on reviewing the results of batch records for the batches of tips used.It was concluded that all the components utilized for the involved batches met the established specifications, with no incidents related.C.Results of quality control performed at ig facilities: lnstituto grifols, s.A.Reviewed the results of the quality controls performed to the incoming materials (tips) involved in the notification.A review of the results related to the luer lock functionality performed to incoming tips kitted with the involved batch, a04j158501, was performed.The results were found correct within specifications and no deviations were detected.Based on the investigation performed and the evaluation of the returned device, it is concluded that the reported notification is not related to the quality of the product or any of the related components.One possible cause for the damage found on the adapter may be excessive external load placed on the device.Ig would like to emphasize the importance of following the leaflet instructions and highlight the following indication: do not use any external element or tool to dissemble the tips and unscrew the luer locks manually.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.